One of my best friends happened, a few months ago, for a very traumatic experience. As a result, he has developed a depression for which he is being treated medically. Specifically, the psychiatrist has prescribed antidepressants. About three weeks ago you started with the medication and you feel a little better. However, he has tried to have sex with his wife and has not achieved an erection. It had never happened before, but it is also true that with depression it had long since lost interest in sex. When coinciding with the start of antidepressant treatment, my friend wonders if this medication may be causing these sexual problems or the origin is in the depression itself.
The antidepressant treatments are drugs effective in improving the main manifestations of depression. However, they can have some adverse effects. Among them, the ability to induce or aggravate some symptoms of sexual dysfunction. Click here for more details.
In the case of men, it can trigger or worsen erectile dysfunction, lack of libido, difficulties in arousal, delay in ejaculation and absence or deficiency of orgasm during sexual intercourse (anorgasmia).
These adverse effects tend to be more severe in the initial weeks of taking the medication and decrease as the therapy progresses. 1 Even so, sexual dysfunction due to antidepressants should not be underestimated. Mainly because it negatively affects the quality of life of men and their self-esteem, which can lead to a lack of follow-up or interruption of treatment.
This, in turn, has the risk of causing relapses of depression.
Therefore, men who are following antidepressant therapy should know the direct relationship between these drugs and sexual function and, if this is affected, notify the specialist.
In this way, the doctor will be able to determine if it really is about sexual alterations induced by the antidepressants, or else other medical conditions coexist that could also be provoking them. For example, diabetes, hypercholesterolemia, hypertension or obesity. Also, the doctor may assess the convenience or not of making adjustments in the treatment.
It should be remembered that, beyond antidepressants, there are other medications that can cause erectile dysfunction. In fact, it is estimated that in 1 out of 4 cases the origin of erection problems is in the taking of a drug. Here is the best solution for erectile dysfunction to visit this blog.
In any case, if the problems to maintain sexual relations are repeated, it is essential to contact a doctor specialized in erectile dysfunction.
July 11, 2019